Alert archive / New Mexico / Red Flag Warnings in 2007
Red Flag Warning 7, NWS Albuquerque, NM
NWS Albuquerque, NM issued this red flag warning at Mar 1, 2007, 5:10 AM MST for Harding County, San Miguel County, Union County, New Mexico. It took effect at Mar 1, 2007, 12:00 PM MST. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 1, 2007, 5:10 AM MST (12:10 UTC)
- In effect from
- Mar 1, 2007, 12:00 PM MST
- Expired
- Mar 1, 2007, 7:00 PM MST
- In force
- 7 hr
- Issued by
- NWS Albuquerque, NM
Counties Harding County, NM, San Miguel County, NM, Union County, NM
The radar
The Cannon AFB radar (KFDX), 150 km from the middle of the area, began a volume at 12:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 12:00Z, 0.2 hours before the alert went out and 225 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 926 m above ground
- 0-6 km bulk shear
- 83 kt
- 0-1 km storm-relative helicity
- -264 m²/s²
- 0-3 km storm-relative helicity
- -160 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS85 KABQ 011210 RFWABQ RED FLAG WARNING NATIONAL WEATHER SERVICE ALBUQUERQUE NM 510 AM MST THU MAR 1 2007 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 7 PM MST THIS EVENING FOR STRONG WINDS AND LOW HUMIDITIES FOR PORTIONS OF THE EASTERN PLAINS... .STRONG WEST TO NORTHWEST WINDS WILL REDEVELOP ACROSS MUCH OF THE EASTERN PLAINS TODAY AS A STRONG UPPER LEVEL STORM SYSTEM SLOWLY EXITS THE REGION. STRONG WINDS COMBINED WITH LOW RELATIVE HUMIDITIES WILL PRODUCE DANGEROUS FIRE WEATHER CONDITIONS OVER PORTIONS OF THE EASTERN PLAINS MAINLY ALONG AND SOUTH OF INTERSTATE 40. NMZ104-108-012230- /O.UPG.KABQ.FW.A.0005.070301T2000Z-070302T0100Z/ /O.NEW.KABQ.FW.W.0007.070301T1900Z-070302T0200Z/ NEW MEXICO FIRE WEATHER ZONE 104 NORTHEAST PLAINS/EASTERN KIOWA AND RITA BLANCA GRASSLANDS/ABZ-TNZ- NEW MEXICO FIRE WEATHER ZONE 108 EAST CENTRAL PLAINS/WESTERN KIOWA GRASSLANDS BLM/ABZ-SNZ- 510 AM MST THU MAR 1 2007 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 7 PM MST THIS EVENING FOR STRONG WINDS AND LOW HUMIDITIES... THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 7 PM MST THIS EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. GUSTY WEST WINDS WILL REDEVELOP LATE THIS MORNING...WITH WEST WINDS TO 30 MPH GUSTING LOCALLY TO 45 MPH COMMON ACROSS THE WARNED AREA. HUMIDITIES WILL FALL IN TO THE LOW TEENS SHORTLY AFTER NOON SOUTH OF INTERSTATE 40...WITH HUMIDITIES A FEW PERCENT HIGHER NORTH OF INTERSTATE 40. RED FLAG CONDITIONS WILL CONTINUE INTO THE EARLY EVENING. BY MID EVENING...EXPECT WIND SPEEDS TO DECREASE GRADUALLY TO 25 MPH...AND HUMIDITIES RECOVER ABOVE 20 PERCENT TO EASE THE FIRE WEATHER DANGER. RELATIVE HUMIDITY OF 15 PERCENT OR LOWER WITH SUSTAINED 20 FOOT WINDS OF 20 MPH OR HIGHER...AND HIGH FIRE DANGER ARE EXPECTED. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING. $$ SHY
1 follow-up statement
000 WWUS85 KABQ 012136 RFWABQ RED FLAG WARNING NATIONAL WEATHER SERVICE ALBUQUERQUE NM 236 PM MST THU MAR 1 2007 ...RED FLAG WARNING REMAINS IN EFFECT THROUGH 7 PM MST THIS EVENING FOR PORTIONS OF THE EASTERN PLAINS DUE TO STRONG WINDS AND LOW HUMIDITIES... .STRONG WEST TO NORTHWEST WINDS WILL CONTINUE ACROSS MUCH OF THE EASTERN PLAINS. STRONG WINDS COMBINED WITH LOW RELATIVE HUMIDITIES WILL PRODUCE DANGEROUS FIRE WEATHER CONDITIONS OVER PORTIONS OF THE EASTERN PLAINS. NMZ104-108-020200- /O.CON.KABQ.FW.W.0007.000000T0000Z-070302T0200Z/ NEW MEXICO FIRE WEATHER ZONE 104 NORTHEAST PLAINS/EASTERN KIOWA AND RITA BLANCA GRASSLANDS/ABZ-TNZ- NEW MEXICO FIRE WEATHER ZONE 108 EAST CENTRAL PLAINS/WESTERN KIOWA GRASSLANDS BLM/ABZ-SNZ- 236 PM MST THU MAR 1 2007 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM MST THIS EVENING... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM MST THIS EVENING. GUSTY WEST WINDS WILL CONTINUE AT 20 TO 30 MPH WITH GUSTS TO 45 MPH THROUGH EARLY THIS EVENING. HUMIDITIES WILL BE BETWEEN 5 AND 15 PERCENT. BY MID EVENING...EXPECT WIND SPEEDS TO DECREASE GRADUALLY TO UNDER 20 MPH...AND HUMIDITIES TO RECOVER ABOVE 20 PERCENT TO EASE THE FIRE WEATHER DANGER. RELATIVE HUMIDITY OF 15 PERCENT OR LOWER WITH SUSTAINED 20 FOOT WINDS OF 20 MPH OR HIGHER...AND HIGH FIRE DANGER ARE EXPECTED. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING. $$ 40
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this red flag warning went out at Mar 1, 3:00 AM MST, 2 hours 10 minutes earlier.
Area forecast discussion, Mar 1, 3:00 AM MST, 2 hours 10 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBUQUERQUE NM 300 AM MST THU MAR 1 2007 .DISCUSSION...ISOLATED RAIN AND SNOW SHOWERS WILL LINGER NEAR THE NORTHERN MOUNTAINS INTO THIS EVENING BEFORE DRYING LATE TONIGHT. A POLAR JET MAX WILL ALSO PUSH EAST OF THE AREA LATE TODAY...BUT NOT BEFORE BREEZY TO WINDY NORTHWEST FLOW DEVELOPS AT THE SURFACE AREAWIDE. THE STRONGEST WINDS WILL IMPACT THE AREA ALONG AND EAST OF THE CENTRAL MOUNTAIN CHAIN...WITH ADVISORY CRITERIA WINDS FROM CLINES CORNERS TO ABOUT SANTA ROSA. DECIDED NOT TO ISSUE A WIND ADVISORY FOR SUCH A SMALL AREA AND WILL ISSUE AN SPS INSTEAD. WILL ALSO ISSUE A RED FLAG WARNING WITH THE MORNING FIRE WEATHER PACKAGE FOR THE NORTHEAST AND CENTRAL EASTERN PLAINS THIS AFTERNOON...WHERE THE STRONG WINDS WILL COUPLE WITH LOW HUMIDITIES AND HIGH FIRE DANGER. MODELS NOW DEPICT A FAIRLY SHARP TROUGH TO DROP OUT OF THE NORTH WITH A COLD FRONT ACROSS THE LAND OF ENCHANTMENT ON FRIDAY NIGHT. EXPECT SNOW SHOWERS TO DEVELOP AS EARLY AS FRIDAY AFTERNOON NEAR THE COLORADO BORDER...THEN SPREAD THROUGHOUT THE AREA ALONG AND EAST OF THE CENTRAL MOUNTAIN CHAIN FRIDAY NIGHT. A FEW SHOWERS MAY LINGER ON SATURDAY MORNING IN CHAVES AND LINCOLN COUNTIES. LOOKS LIKE A DUSTING TO A FEW INCHES OF SNOW ARE POSSIBLE...WITH THE MOST SIGNIFICANT ACCUMULATIONS IN THE SANGRES AND NORTHEAST HIGHLANDS. COLD TEMPERATURES WILL LINGER THROUGH SATURDAY BEFORE WARMING COMMENCES ON SAUNDAY AS A RIDGE OF HIGH PRESSURE BUILDS OVERHEAD. THIS RIDGE WILL KEEP THE WEATHER DRY AND WARM THROUGH MID WEEK. THEN...LONG RANGE MODELS INDICATE A TROUGH OF LOW PRESSURE COULD INCREASE THE CHANCE OF PRECIPITATION MAINLY FOR THE NORTH DURING THE LATTER HALF OF THE COMING WORK WEEK. && .PRELIMINARY POINT TEMPS/POPS... FARMINGTON...................... 43 17 41 15 / 0 0 5 5 GALLUP.......................... 40 9 40 6 / 0 0 0 0 GRANTS.......................... 43 9 41 9 / 0 0 0 0 GLENWOOD........................ 53 21 53 20 / 0 0 0 0 CHAMA........................... 29 -13 32 0 / 20 10 10 10 LOS ALAMOS...................... 36 12 37 13 / 10 0 5 5 RED RIVER....................... 25 2 24 -2 / 10 5 10 30 TAOS............................ 34 9 36 6 / 10 0 10 20 SANTA FE........................ 37 12 38 12 / 0 0 0 10 SANTA FE AIRPORT................ 40 17 40 15 / 0 0 0 10 ESPANOLA........................ 39 17 42 15 / 0 0 5 5 ALBUQUERQUE HEIGHTS............. 46 24 46 22 / 0 0 0 0 ALBUQUERQUE VALLEY.............. 47 25 47 21 / 0 0 0 0 ALBUQUERQUE FOOTHILLS........... 43 21 44 19 / 0 0 0 5 ALBUQUERQUE WEST MESA........... 45 25 46 21 / 0 0 0 5 SOCORRO......................... 54 26 52 18 / 0 0 0 5 SANDIA PARK/CEDAR CREST......... 37 16 37 14 / 0 0 0 5 MORIARTY/ESTANCIA............... 42 20 42 17 / 0 0 0 10 CARRIZOZO....................... 52 22 50 21 / 0 0 0 5 RUIDOSO......................... 45 24 44 20 / 0 0 0 10 RATON........................... 40 10 38 6 / 5 0 5 20 LAS VEGAS....................... 40 14 40 9 / 0 0 0 20 ROY............................. 43 19 42 17 / 5 0 0 20 CLAYTON......................... 47 17 41 15 / 5 0 5 20 SANTA ROSA...................... 52 24 52 19 / 0 0 0 10 TUCUMCARI....................... 54 21 51 19 / 0 0 0 20 FORT SUMNER..................... 56 25 54 23 / 0 0 0 10 CLOVIS.......................... 54 22 52 20 / 0 0 0 10 PORTALES........................ 55 21 54 21 / 0 0 0 10 ROSWELL......................... 61 30 59 29 / 0 0 0 10 && .ABQ WATCHES/WARNINGS/ADVISORIES... RED FLAG WARNING FROM 12 PM MST THIS AFTERNOON THROUGH 7 PM THIS EVENING FOR THE FOLLOWING ZONES...NMZ104-108. && 44
Hazardous weather outlook, Feb 28, 5:32 AM MST, 23 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBUQUERQUE NM 532 AM MST WED FEB 28 2007 NMZ001>021-026-011300- NORTHWEST PLATEAU-NORTHWEST MOUNTAINS INCLUDING JEMEZ- UPPER RIO GRANDE VALLEY-SANGRE DE CRISTO MOUNTAINS- NORTHEAST HIGHLANDS-HARDING COUNTY-FAR NORTHEAST PLAINS- WEST CENTRAL MOUNTAINS- MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA- SANDIA/MANZANO MOUNTAINS-CENTRAL HIGH PLAINS/ESTANCIA VALLEY- CONCHAS LAKE/GUADALUPE COUNTY-QUAY COUNTY- SOUTHWEST MOUNTAINS/UPPER GILA REGION-LOWER RIO GRANDE VALLEY- LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY- CAPITAN/NORTHERN SACRAMENTO MOUNTAINS-DE BACA COUNTY- CHAVES COUNTY PLAINS-ROOSEVELT COUNTY-CURRY COUNTY- GUADALUPE MOUNTAINS OF CHAVES COUNTY- 532 AM MST WED FEB 28 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL NEW MEXICO. .DAY ONE...TODAY AND TONIGHT HIGH WIND WARNING IS IN EFFECT FROM 10 AM THIS MORNING TO 8 PM THIS EVENING FOR THE GILA REGION...LOWER RIO GRANDE VALLEY...AND FROM THE EASTERN SLOPES OF THE CENTRAL MOUNTAIN CHAIN OVER THE EASTERN PLAINS. WEST WINDS WILL INCREASE BECOMING 35 TO 45 MPH WITH GUSTS TO 60 MPH. WIND ADVISORY IS IN EFFECT FROM 10 AM THIS MORNING TO 8 PM MST THIS EVENING FOR THE WESTERN MOUNTAINS...MIDDLE AND UPPER RIO GRANDE VALLEY. WEST WINDS WILL INCREASE BECOMING 25 TO 35 MPH WITH GUSTS TO 50 MPH. A WINTER WEATHER ADVISORY IS IN EFFECT OVER THE NORTHWEST AND NORTHERN MOUNTAINS TODAY AND TONIGHT FOR STRONG WINDS AND ACCUMULATING SNOWFALL OVER THE NORTHERN PORTION OF THE NORTHERN AND NORTHWEST MOUNTAINS ESPECIALLY NEAR THE COLORADO BORDER. WEST WINDS WILL INCREASE BECOMING 25 TO 35 MPH WITH GUSTS TO 50 MPH. WINDS AND SNOW COMBINED WILL CREATE BLOWING SNOW AND REDUCED VISIBILITIES. A RED FLAG WARNING IS IN EFFECT FROM 10 AM TO 8 PM FOR THE MIDDLE RIO GRANDE VALLEY...EAST CENTRAL HIGHLANDS AND PLAINS...AND NORTHEAST PLAINS WHERE LOW HUMIDITIES COMBINED WITH STRONG WINDS WILL CREATE CRITICAL FIRE WEATHER CONDITIONS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY STRONG WINDS COMBINED WITH LOW RELATIVE HUMIDITIES WILL CREATE CRITICAL FIRE WEATHER CONDITIONS FOR THE MIDDLE RIO GRANDE VALLEY...EAST CENTRAL HIGHLANDS AND PLAINS...AND NORTHEAST PLAINS ON THURSDAY. WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS... WATCHES AND WARNINGS FOR PLANNING PURPOSES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. 23
In the hours before
Special weather statement, Mar 1, 3:15 AM MST, 1 hour 55 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 315 AM MST THU MAR 1 2007 NMZ004>007-010>013-016>021-026-012300- CAPITAN/NORTHERN SACRAMENTO MOUNTAINS- CENTRAL HIGH PLAINS/ESTANCIA VALLEY-CHAVES COUNTY PLAINS- CONCHAS LAKE/GUADALUPE COUNTY-CURRY COUNTY-DE BACA COUNTY- FAR NORTHEAST PLAINS-GUADALUPE MOUNTAINS OF CHAVES COUNTY- HARDING COUNTY-LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY- NORTHEAST HIGHLANDS-QUAY COUNTY-ROOSEVELT COUNTY- SANDIA/MANZANO MOUNTAINS-SANGRE DE CRISTO MOUNTAINS- 315 AM MST THU MAR 1 2007 ...GUSTY WINDS CONTINUING TODAY OVER EASTERN NEW MEXICO... GUSTY NORTHWEST WINDS WILL CONTINUE THROUGH THE DAY THURSDAY ACROSS PORTIONS OF EASTERN NEW MEXICO. EXPECT LOCAL WINDS TO 35 MPH WITH GUSTS TO 50 MPH AT TIMES. WINDS WILL BE STRONGEST AFTER NOON TODAY THROUGH THE FIRST HALF OF THE AFTERNOON. WIND SPEEDS WILL DECREASE GRADUALLY THROUGH THE LATE AFTERNOON. IF DRIVING LARGE TRUCKS OR RECREATIONAL VEHICLES...EXPECT GUSTY AND LOCALLY HAZARDOUS CROSS WINDS ON ROADS ORIENTED FROM SOUTHWEST TO NORTHEAST. THIS INCLUDES HIGHWAY 54 FROM SOUTHERN LINCOLN COUNTY TO SANTA ROSA...AND FROM TUCUMCARI TO THE TEXAS BORDER. EXPECT CROSS WINDS OVER INTERSTATE 25 FROM LAS VEGAS NORTH TO THE COLORADO STATE LINE. DRIVERS ON INTERSTATE 40 SHOULD ALSO EXPECT GUSTY WINDS FROM TIJERAS CANYON EAST TO THE TEXAS STATE LINE. SHY
Nearby
Red Flag Warnings in New Mexico, 2007Every red flag warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.